# SDR AALA2019061109009

- Difficulty date: June 9, 2019
- Submitted: June 11, 2019
- Operation: Air carrier
- Aircraft: N270AY
- Make and model: Airbus A330-323
- Aircraft serial: 315
- Aircraft time: 85,425 hours, 12,625 cycles
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Fire
- Condition: Extinguished
- Location: Overhead Bin
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

AIRCRAFT NOT GROUNDED: CREW REPORTED A FIRE IN THE OVERHEAD BIN ABOVE SEATS 14AB. A PAX PUT THE FIRE OUT WITH A BLANKET. FIRE WAS CAUSED BY A VAPING DEVICE IN A PASSENGER BAG IN THE OVERHEAD BIN. NO FIRE EXTINGUISHER USED, CREW DID OPEN THE PBE KIT. CREW PUT THE DEVICE AFTER IN BATTERY CONTAINMENT BAG. DAMAGE TO THE OVERHEAD BIN ABOVE SEATS 14A/B. CREW DID NOT DECLARE AN EMERGENCY. AIRCRAFT WAS NOT OVERWEIGHT. NO INJURIES REPORTED. AIRCRAFT WAS NOT REMOVED FROM SERVICE.
